STREAMING NOW: Watch Now

Overdose alert issued for Oneida County after 21 OD on heroin in past 10 days

Some of the signs of overdose are, if a person is not responsive, their fingertips or lips turn blue or gray, breathing is slow, shallow, or has stopped, or the person is gurgling or making snoring noises.

Posted: Mar 25, 2019 6:06 PM
Updated: Mar 26, 2019 1:25 PM

The Oneida County Overdose Response Team is issuing an overdose alert after 21 heroin overdoses in the past 10 days – primarily in Rome and Utica.

Some of the signs of overdose are, if a person is not responsive, their fingertips or lips turn blue or gray, breathing is slow, shallow, or has stopped, or the person is gurgling or making snoring noises.

As a reminder, the Good Samaritan law states that anyone who seeks care for themselves or someone experiencing a life-threatening emergency will not be charged or prosecuted for a drug or alcohol-related offense.

The county is still awaiting official reports to confirm if it's deadly fentanyl or something else, but investigators are moving ahead to try to find the source while encouraging the surviving victims to get treatment.

Article Comments

Utica
Few Clouds
72° wxIcon
Hi: 73° Lo: 49°
Feels Like: 72°
Oneonta
Broken Clouds
67° wxIcon
Hi: 71° Lo: 47°
Feels Like: 67°
Herkimer
Few Clouds
72° wxIcon
Hi: 74° Lo: 50°
Feels Like: 72°
Thendara
Few Clouds
72° wxIcon
Hi: 67° Lo: 44°
Feels Like: 72°
WKTV Radar
WKTV Temperatures
WKTV Severe Weather
Click here to learn more about A Healthier Mohawk Valley
Less that 50 Golf Cards left ... only $79.99 for 28 courses
Great California Adventure with Callihan Marshall

Click for Boilermaker Results & Coverage